|worried about facial wasting again
Dec 21, 2008
ive had hiv since 1994 (im 34 now) and just recently in 2005 i started to experience facial wasting. my doctor then changed my meds to those he said might improve the condition. the meds im on now are sustiva, truvada, reyataz and norvir. it did improve the condition but just recently i noticed it might be happening again. should i be concerned and talk to my doctor about switching? it was mild to moderate in 2005 and i regained enough fat to disguise it (just looks like i have high cheekbones). but now that i think its happening again what can i do to regain the fat? change meds or intake more calories/carbs? my VL is undetectable so i dont wanna mess anything up. please advise. anything is appreciated.
| Response from Dr. Pierone
Hello and thanks for posting.
If your overall weight is on the low side, it would be reasonable to attempt to gain weight in order to increase your facial fullness. However, if you are currently at normal weight or overweight, you would need to consider the health risks associated with putting on excessive fat.
The regimen that you are on is not known for promoting facial lipoatrophy since you are not on a thymidine analogue (d4T, AZT). However, loss of facial fat may occur even on Truvada-based regimens. You are on a 4 drug regimen (Norvir does not count since it is used for boosting Reyataz) and ordinarily this is overkill for treating HIV infection. You would want to ask your doctor why the extra medication is on board.
Although facial fillers do not lead to regaining of fat in the face, they do restore facial appearance towards normal. In milder cases of facial lipoatrophy, facial fillers may improve things to the point that there is no trace of facial lipoatrophy.
I hope this information helps and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Semen After Anal Sex Worried I Have HIV
- Bronchitis After Sex With Stripper Condom Broke Worried I Have HIV
- Itchy Vagina After Deep Kissing Sign Of HIV AIDS
- Pain In Penis After Open Mouth Kissing What Are The Chances Of HIV
- White Discharge After Nipple Biting Worried I Have HIV
- Can Animal And Insect Bites Transmit Hepatitis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.